hi dizzy i to am bi/polar and my vise is 6yrs of methadone both sub and done are a real bi##h to get off of....but as for your manic episode ....my dr dosent think getting off
methadone will send me into a mania ....im concerned it will due to the symptoms of withdrawal being so similar in many ways but i think that dr was just blowing smoke in your a## .....getting off anny narco has to be beter for you then livivng on it so i would
suggest you do a slow taper and like me STOP the taper and STAY AT the dose
your at till the symptoms of mania subside ..iv been tapering for 8 mo and have had to stop for that reason for several times but it has always past,.. good luck and im sure someone will post a doable taper for ya just check back in a few hrs
Thankyou so much for your advise i appericate you taking the time to post back.
Yeah having bi-polar is difficult as you know because we 're not just addicts like some we've 2 disorders to get by with.I got to 2mg before and i didnt feel great obviosuly but i got by , then i lost it a few other things added to my breakdown but it was a big set back.
I've also been an herion addict and i've been on methadone twice once when i was 16 and last year i was only on methadone for 3weeks then i swopped back to subs it was my clinics fault because i was sectioned they put me on 24mg of subs and when i got out of hospital 8weeks later i was struggling and my clinic put me on 60mls of methadone again i dont know why , but without their knowledge i swopped back to subs i had spares so i was ok.That was march 09 and ive been on 24mg i got to 18mg now so im on 18mgs at monent im dosing 2x aday its hard because of the anxisty im like a pressure cooker waiting to blow.
if you dont mind me asking are you on subs still??and what meds help you with your bi-polar i just had my valium took off me because my phscytrist said im on too many drugs im on temazepam 2antidpressents subutex ,valuim its bad im on loads .
thanks again dizzy shell from brum
well im lucky i only take risperdal and celexa some trazadone for sleep and zanex
for axzity, havent don the sub b/4 but i know what its like to go thew withdrawals
right now its been a ruff day of axzity and no sleep for me i was going to adjust down
to 3mg or methadone but im not sleeping now so i think i need to slow it down near the end here....so instead of every 72hr to 5 days im going to go to 7 days to give my body
time to adjust.....i dont want to throw myself into a manic episode so slow will have to work for now su@@s but i guess ive waited 8 mo whats one more month going to mater
annway glad i can give ya some insight and your not alone ill help you all i can just ether write it in forum or send me a message ....good luck with you taper im shure you will be successful...Gnarly
Dizzy, I've been taking the sub for about a year. Different doses. I have tried to stop several times and have failed. I am an addict, up until this I was sober for 10 years. I knew what I was getting into. Now I got this idea to stop taking the sub by using another narcotic for awhile. So I haven't taken any sub for about 8 days. I just feel like s...t about myself. I just want to stay in bed. I've done the methadone thing years ago and that *****, Theres just not alot of info on sub. My brain really messes with me. I really want to get clean again. Or at least I say I do. Please stay in touch it does help knowing we're not so alone.
yeah, sub needs to be tapered off to the size of a crumb. there are some gals and guys that have done it with minimal wd's, others still suffered wd's like anyother opioid...
the right frame of mind is very important, though........must be very confident and dedicated to being clean, otherwise you will back to one opioid or the other.
Hi Dizzy - I was on suboxone for about 4 years and went through a detox similar to the one that you have been offered to get off of it - it worked great for me. I don't have bi-polar, but my sister is bi-polar and I know that there are some great medications that treat that and I would guess that you could become quite stable on other meds for the bi-polar and then detox. One of the new meds here for bi-polar is Seroquil and I am sure there are many others available to you in the UK. Are you stable right now? My best advice would be like whitie says - try to taper down to a dose as low as you can - 2mg or less preferrable - then take up the clinic on their detox offer. Of course, please consult with your doctor before you do anything like this, they will be able to give you the best advise. Keep posting too, there are lots of great people here who can help you. All the best to you Dizzy